MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

THE SPECTRANETICS CORPORATION SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 590-001
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device lot number, expiration date unavailable.Device manufacture date unavailable.Device evaluation: the device was returned to the manufacturer and evaluated by a cross functional team on 23 oct 2020.The device was returned with liquid present in the balloon port and biologics in the guide wire port, along with biologics on the inside of the balloon.The device was found to be fully patent after it was flushed.Using a 60cc syringe filled with water on the balloon port, water was seen dripping out from the distal portion of the balloon immediately after injecting water.Under magnification, a hole was seen on the distal end of the balloon.With a soap/water solution in a 10cc syringe attached at the guide wire port, bubbles were seen entering the balloon port through the proximal adhesive area.This is determined to be a production process related issue.Since it was reported that the physician was able to inflate the balloon and able to deflate 45-50cc, it is determined that the balloon was punctured during use inside the body.The cause of the puncture cannot be established.
 
Event or Problem Description
During a cardiac lead management procedure the spectranetics bridge occlusion balloon was inflated prophylactically in the superior vena cava (svc).However, when the physician attempted to deflate the balloon, he was only able to get the syringe 45-50 cc full (60 cc syringe was used).At that point, the team noticed that no more fluid would come in to the syringe and it looked like air was coming into the syringe from the back of the balloon hub (wire insertion hub area).Fluoroscopy showed there was still a little fluid in the balloon.The physician disconnected/reconnected the syringe and was finally able to get the rest of the fluid out.During this time, the team also noticed blood in the neck tubing of the balloon, outside the patient's body.Because of this, the bridge balloon was removed from the patient's body and another device was used.Test inflation on the bridge balloon after it was removed and outside the body showed the balloon had a hole in it.The procedure was completed with no reported patient harm.Further follow up from the philips representative present at the procedure reported that there were two leads through the svc when the team test inflated the balloon, and it was reported there was a little narrowing noted (possible calcification) in the svc area.

Brand Name
SPECTRANETICS BRIDGE OCCLUDING BALLOON CATHETER
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10785863
Report Number1721279-2020-00220
Device Sequence Number2909412
Product Code MJN
UDI-Device Identifier00813132024840
UDI-Public00813132024840
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K153530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number590-001
Device Catalogue Number590-001
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS BRIDGE ACCESSORY KIT; ST. JUDE MEDICAL 1944 RA PACING LEAD; ST. JUDE MEDICAL 1948 RV PACING LEAD
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient Weight100